TSH & T4 Results 3630 uIU/mL (TSH) and 112 ng/dL (T

Patient : TSH & T4 Results 3.630 uIU/mL (TSH) and 1.12 ng/dL (T4 Free Direct) - Am I in trouble? I decided to get a TSH and T4 test because of a very severe weight swing last month.
Symptoms:  Recently, I had a severe reaction to something I ate. I have severe allergic reactions to sulfur or any sulfur based medicines. Last month, I had a severe allergic reaction to something that I ate and took Benadryl to address the issue. During that allergic reaction, I had swelling of my lower extremities. The edema was terrible and my weight soared up to 20 to 25 pounds of water. My mother had a thyroid issue so I ordered myself a TSH and T4 test.
Doctor :   Hi. Thanks for your query. Read and understood your reports and history. Your Free T4 and TSH reports are absolutely within normal limits. So no worry as far as the Thyroid functions are concerned. The allergic reaction can cause any problems including the ones you have mentioned like swelling of the lower extremities, but increasing the weight by 20 to 25 pounds is rare to know. I hope you had not taken Nimesulide as this can give such severe reactions of edema as it is derivative of sulfa. I would advise you to have a clinical evaluation, examination by a Doctor and further tests like Kidney functions, liver functions, cardiac and general check up to see what would have been the reasons for having such a severe edema and to get an appropriate treatment. I hope this answer helps you, please feel free to ask for further relevant queries if you need to or if you feel that there is a gap of communications.

Comments / Follow Ups

Patient: The Benadryl that I used has - diphenhydramine HCI, carnauba wax, croscarmellose, D&C, red no, 27 aluminum lake, dibasic calcium phosphate, hypromellose, magnesium stearate, microcrystalline cellulose, polyethylene glycol, polysorbate 80, and titanium dioxide. I have scheduled to meet with a doctor next month - the only time the doctor could fit me in. My sulfur allergy has gotten worse with age. This was the first time that I noticed such a severe reaction. So I took a look at what I ate and everything had some form of sulfur. I did not realize that so many fruits and vegetables had sulfur in it. Last year I had an allergic reaction to eating lima beans and only afterward found out that it had sulfur in it.

Last months weight swing was scary for me. My weight went up to 25 pounds and then dropped back down below the weight that I was before the reaction. Now my weight is creeping back up even though I am working out on my elliptical machine 30 minutes to an hour every day. I am a diabetic so I have been taking Metformin since 2010 and Pioglitazone this year when my A1C was up. I was taking a blood pressure medicine but stop taking it and started taking water pills herbal water pills. This was approved by my doctor. Since my edema issue during my allergic reaction, I have seen my weight drop to 224.8 one day and then shoot up to 233.1 in a few days and then drop again. That is why I originally thought I had a thyroid problem.
Doctor: Thanks for your feedback.
First of all I would advise you to consult a Nutritionist so that you get the best advise regarding the foods and beverages that do not contain sulfur or so.
Secondly, so much swing in the weight is a very rare phenomenon and I would advise you to see an Allergy Specialist for proper guidance and proper medications so that the excessive collection of edema is reduced.
Such occurrence is seen only with disorders that have shown excessive/ overactive responses to histamine release.
The subcutaneous planes and the interstitial spaces allowing too much of collection of fluid.
This phenomenon needs to be suppressed with proper treatment with Antihistamine, oral steroids, antioxidants in the form of multivitamins, mineral and trace elements (no one really would know which one is going to help you).

I hope this answer helps you.
You can start taking anti-oxidants. Rest of the medicines need proper titration under the guidance of a Doctor.
Please feel free to communicate further.
Patient: Thank you so much. I have a bit more peace about what has happened to me and will try to find a nutritionist and start taking the multivitamins that I purchased.
Doctor: Thanks for your appreciation.

Related Q&A

Q: I was in vacation and 4 days into the trip I developed a itchy feeling all over my body. I have no bite marks however...

Q: I got a test ige immunoglobulin serum test . The value cams 520 ? What does this mean . I am a 30 years old mum .

Q: My friend took alegra and tussin and speed and now he says he is having a hard time breathing and stayingawake

Q: Hello, I had my nose pierced about 4 weeks ago. I thought I was starting to get an infection but it turned out to be...

Q: I really want a cat but suffer with allergies. Is there any way I can live with one and control the allergy

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews